View Full Version : New, 25 yo, on avodart... Please help...

12-29-2010, 09:17 AM

I am 25, began balding at 17. I was made fun of, depressed, etc. and it appeared I would be completely bald by 20.

I than began on propecia, and now on .5 avodart and rogaine.

The avodart has stabilized my hair loss for the most part, and there is no doubt that I would be completely bald if not for these drugs.

But, this is hell. I am certain these drugs completely screwed up my hormones.

I have the following side effects (when I take a week off, they go away): impotence, depression, lack of sexual desire, lack of muscle development, possibly slight gyno and significantly decreased all my manly attributes.

I can lift weights for hours but when Iím on fín avodart I wonít see any gains. I used to be one of the best athletes around, but now itís so sad. When Iím off the drugs I can see and feel my muscle growth and definition coming back and actually feel really attracted to girls again.

This is such a difficult position to put myself inÖ Any guidance would be much appreciated.

My plan is to not quit cold turkey but lean off, and possibly try a buzz cut so I do not notice how much hair Iím losingÖ Just afraid of the reaction at work and from family from the buzz cut. God, this sucks.

12-29-2010, 03:25 PM

What I would suggest is to get on Propecia instead of Avodart. If you look online, Avodart has more severe and frequent sides. I was thinking of what to take when I started losing hair about 2 years ago and went to my derm and he suggested Propecia instead. At first, I did have some pretty bad sides. Like no morning wood and weak errections. Plus, I no longer had the need to bust one like I did before. I really really was worried about this and went back to the doc. He said that a lot of this is mental and not so much the pill. I really took his words to heart because as soon as I popped the first pill I was just waiting for the effects to happen. I then just made them worst just dredding about them all the time. So I then started just not trying to think about it and cut my pills in half (1.0mg to .5mg). I still don't get morning wood much anymore, but I can preform just like I used to and it really hasn't cost me any athletic ability as well. So I would try switching drugs and cutting the dose. Plus, I know it is easier said then done, but don't strees about not getting up on every occasion either. It will happen and .5mg is such a small dose it really is not enough to effect you in that way. It is mostly in your head....

Good Luck,

12-29-2010, 08:22 PM
Quit before you get permanent side effects.